At my dr appointment today he mentioned an article, not sure if it was a study or just a research paper indicating that SVR can be obtained with reduced levels of ribaviran. I am at 600 since week 4 due to low hgb; it has gone up and we planned to increase to 800, but picked up a nasty incivek rash at week 8, so we kept as is; today was planning to increase again, but this close to completing incivek and rash is still around, decided not to increase riba.
He indicated that may not need to increase at all. I am at 10 weeks.
I haven't seen the article but what I know is riba is generally weight dosed.
So, since I weigh 105 ( or I did), I began on 800 and was dropped to 600 due to sxs.
The other thing I know, which is awfully frustrating is both hep C and interferon tx, reacts differently for or to, different people.
We have a member who's interferon was dropped to 90mg at week 1 yet was und at week 4. Some people stop early and obtain SVR.
Others have done full doses for long periods and relapsed.
When it comes to hcv and tx, one size doesn't fit all, at all !
Is your doctor a hepatologist?
Does he have a lot of experience treating hep C? Do you trust him?
If all the answers are yes, then I wouldn't worry.
Hi, I don't have the study, but my husband's doctor reduced his riba at about 5 weeks to 800mg, and plans to keep it there. According to the research at Vertex, riba dose reduction after RVR does not impact SVR. I hope that's true.
telaprevir clinical trials, erythropoietin use was prohibited and anemia was managed through RBV dose reductions. In a pooled analysis of patients from the ADVANCE and ILLUMINATE trials, 12% of patients (44 of 361) who had hemoglobin reductions to < 10 g/dL required blood transfusion vs 5% of those from the control arms (5 of 92).
In the same pooled analysis of treatment-naive patients in ADVANCE and ILLUMINATE, RBV dose modifications (reductions or interruptions) were not associated with lower rates of SVR in patients who were treated with a telaprevir-based regimen. Anemia appeared to have no association with SVR rates. By contrast, anemia as well as RBV dose reduction was associated with lower SVR rates in patients treated with pegIFN/RBV only (Figure 14).
i was very sensitive to riba...at almost 5 weeks i had to stop riba all the way...still did my incivek and interferon...looking back i wish i had reduced my riba right at 4 weeks...i was early on in triple tx and lots of folks thought by reducing riba tx wouldn't work...if your reducing riba just to feel better thats probably not a good idea but if your reducing riba to stay on tx then i would stay on tx...my doctor use to say to me "were going to find a way to keep you on tx"...they did..they stopped riba for 10 days starting at 5 weeks into tx..then my hgb went up and they put me on 400..then to 800 within a few days..then i put myself up to 1000 and tanked 3 days later...had to stop riba again for 5 days...i could feel it was saturated in my system even after 5 days...so i started riba again the same way...got back up to 1000 for a bit then had to reduce back and forth through tx...like oh said everyone is different..some folks have light symptoms and can do lots of stuff...i went into tx thinking i could work construction 4 days a week..no way..i couldn't even sit up for more then 15 minutes at a time most of tx....... if you can't get out of bed..can't drive...or your blood count is really low then i would think about reducing your riba...take it easy..keep up on the blood work..maybe cbcs twice a week..at least once a week...my rash didn't go away until after tx...in fact 6 weeks post tx to get rid of most of it...years ago i use to follow folks through a year of tx and afterward...back then even with soc i notice lots of the folks that complained about really bad symptoms ended up svr...i chose for a number of reasons for the triple to be approved by the fda...hang in there....billy
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.